MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE
Model Number 420275-03
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Rupture (2208)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information provided, the cause of the operative complication cannot be determined.A follow-up mdr will be submitted if additional information is obtained.Review of the system log was completed and no related system errors were observed.The system logs did not have any errors that indicated fault with the system.However, this procedure did contain errors indicating ¿drift¿ during following caused by the surgeon not having their hand on the master tool manipulator (mtm).These errors cannot be directly attributed to the event that occurred.The complaint mentioned that the event occurred 20 minutes before the end of the procedure.No errors line up with the timing of the event based on a review of the logs this complaint is being reported due to the following conclusion: during a da vinci-assisted total gastrectomy procedure, the patient experienced a splenic arterial rupture.The issue occurred when the surgeon experienced intermittent non-intuitive motion of usm #1 with a harmonic ace curved shears instrument installed.As a result, the surgeon made the clinical decision to convert to open surgery.The cause of the operative complication is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted total gastrectomy procedure, the patient experienced a splenic arterial rupture.The issue occurred when patient side manipulator (psm) #1 installed with harmonic ace curved shears instrument experienced intermittent non-intuitive motion 20 minutes before the end of the procedure.The psm could not move normally.The cause of the bleeding could not be identified but was reportedly an unexpected part of the procedure.The bleeding is not believed to be related to a da vinci instrument or accessory.The hospital thinks the complication had nothing to do with the an intuitive surgical, inc.(isi) device and therefore, no products are expected for return for evaluation.The patient¿s current status is unknown.The surgeon¿s head was inside the high resolution stereo viewer (hrsv) of the surgeon side console (ssc) when the event occurred.Additionally, the issue occurred while the surgeon was attempting to manipulate instruments from the ssc.The failure was not related to an inability to move the instrument at all.The timing of the instrument movement was reportedly not appropriate.However, it is unknown whether the movements of the surgeon scaled appropriately to the instrument or whether the instrument moved in a unintended direction.There was no shakiness or friction experienced or observed.There was no instrument-to-instrument or system arm-to-arm interference.There were no external collisions.The harmonic ace curved shears instrument was inspected prior to use and no damage was observed.The instrument is not available for return.No action was taken to resolve this issue and the same system was used in a second procedure that day with no observed issues.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
This report captures the harmonic ace instrument used in the procedure.A separate medwatch report with mfr report number 2955842-2023-11856 was submitted for the patient side cart (psc) patient side manipulator (psm).Section d10 - the customer reported that there was one event with one harmonic ace instrument, however, two were used during the procedure and the customer did not know which one was installed on the psm during the event.The second device product information is: harmonic ace product number 420275-03, lot number n10210512-224.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16699086
Report Number2955842-2023-11826
Device Sequence Number5772837
Product Code NAY
UDI-Device Identifier00886874111765
UDI-Public(01)00886874111765(10)N10191125
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420275-03
Device Catalogue Number420275
Device Lot NumberN10191125 284
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown